# SDR 96ZZZX6089

- Difficulty date: November 9, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N38PT
- Make and model: Piper PA-38-112
- Aircraft serial: 3878A0042
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Push Rod
- Part number: 73806
- Condition: Bent
- Location: Nr 1 Cyl Int
- Part time: 3,616 hours
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PILOT NOTED A SUDDEN ROUGHNESS IN THE ENGINE FOLLOWED BY A 200-300 RPM LOSS.  MADE A SAFE EMERGENCY LANDING.  DISPATCHED A MECHANIC TO DETERMINE CAUSE.  THE INTAKE PUSHROD AND TUBE WERE SEVERELY BENT.  THE LOWER SPARK PLUG WAS BADLY LEAD FOULED.  SUSPECT CAUSE WAS DETERMINED TO BE EITHER DETONATION OR THE INTAKE VALVE STICKING MOMENTARILY.  THE ENGINE WAS REMOVED FOR OVERHAUL.
